This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Moderate. These medicines may cause some risk when taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
When these two medicines are taken together, your body may process theophylline more slowly.
What might happen:
Your blood levels of theophylline may increase. You may experience toxic effects.
What you should do about this interaction:
If you experience nausea, vomiting, diarrhea, headache, irritability, a fast heartbeat, or are unable to sleep, contact your doctor. It may be necessary to adjust the dose of your theophylline.Your healthcare professionals (e.g. doctor or pharmacist) may already be aware of this drug interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.Reference:1.Colli A, Buccino G, Cocciolo M, Parravicini R, Elli GM, Scaltrini G. Ticlopidine-theophylline interaction. Clin Pharmacol Ther 1987 Mar; 41(3):358-62.